• Users Online: 157
  • Print this page
  • Email this page
CASE REPORT
Year : 2017  |  Volume : 10  |  Issue : 1  |  Page : 71-74

Delayed recovery from unusual and late-onset complications of organophosphate poisoning


1 Intensive Care Department, Hatta Hospital, Hatta, Dubai, United Arab Emirates
2 Internal Medicine Department, Hatta Hospital, Hatta, Dubai, United Arab Emirates

Correspondence Address:
Mahmod El Shahat Awad Makhlof
Intensive Care Department, Hatta Hospital, Hatta, Dubai
United Arab Emirates
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.7707/hmj.613

Rights and Permissions

Self-poisoning with organophosphate (OP) pesticides has become a serious problem in developing countries. OPs inhibit acetylcholinesterase, leading to the accumulation of acetylcholine, which, in turn, leads to autonomic, somatic and central nervous system malfunction. The clinical features of OP toxicity are defined as acute cholinergic crisis; other manifestations include intermediate and delayed polyneuropathy. Here, we report a case of a 75-year-old man who allegedly intentionally ingested OP insecticide and who presented with cardiac arrest complicated by intermediate syndrome and delayed organophosphorus-induced polyneuropathy. All complications occurred during the course of management, for example unusual complete heart block and late onset of complete limb paralysis reported in this case. This report highlights uncommon complications of OP poisoning and that early awareness of these complications by the physicians and intensive supportive treatment is the key to successful management.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1    
    Printed0    
    Emailed0    
    PDF Downloaded1    
    Comments [Add]    

Recommend this journal